Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 219, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 21, 2001, 9:04 PM EDT for Stewart County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 21, 2001, 9:04 PM EDT (01:04 UTC)
- Expired
- Jun 21, 2001, 9:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stewart County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1402 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 220104 SVRATL GAC259-220130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 904 PM EDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN STEWART COUNTY IN WEST CENTRAL GEORGIA * UNTIL 930 PM EDT * AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTH CENTRAL STEWART COUNTY...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RURAL NORTHEASTERN STEWART COUNTY. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3216 8494 3203 8478 3214 8464 3223 8472
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:15 PM EDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jun 21, 4:15 PM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 415 PM EDT THU JUN 21 2001 AIRMASS OVER CWA MORE UNSTABLE THIS AFTERNOON THAN YESTERDAY. HAVE ISSUED SEVERAL WARNINGS FOR CENTRAL/SOUTHEAST COUNTIES. MODELS SHOW FRONT REACHING NORTHWEST GA FRIDAY MORNING...AND STALLING OUT OVER CENTRAL CWA FRIDAY NIGHT. MORE STABLE AIR SPREADS INTO NORTH GA BY SATURDAY MORNING. THUNDERSTORMS MOVING INTO MIDDLE TN AND NORTHWEST AL SHOULD REACH NORTHWEST GA LATER TONIGHT. WILL KEEP CHANCE POPS OVERNIGHT AND 50 TO 60 PERCENT POPS FOR FRIDAY. WITH SOME DRYING INDICATED...WILL DECREASE POPS FRIDAY NIGHT FROM THE NORTHWEST. DRY FOR SATURDAY EXCEPT CENTRAL. EXTENDED QUESTIONABLE AS UPPER LOW PARKS OVER EASTERN KY AND TN. FOR NOW...WILL LEAVE SUNDAY AND MONDAY DRY AS ON PREVIOUS FORECAST. WILL MAKE ONLY MINOR ADJUSTMENTS TO TEMPERATURES. FCSTID = 41 ATL 68 83 64 82 / 40 50 30 10 AHN 68 85 65 84 / 30 50 40 10 GVL 66 85 65 84 / 30 50 40 10 RMG 66 80 62 82 / 40 60 20 10 CSG 70 88 68 85 / 30 50 30 30 MCN 69 89 67 85 / 30 50 30 30 .ATL... GA...NONE. OUR DETAILED COUNTY FORECASTS ARE AVAIABLE AT FOUS52 KFFC OUR AREA FORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS AVAIABLE AT FLUS42 KFFC
In the hours before
Local storm report, Jun 21, 3:42 PM EDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY, GA
342 PM EDT THU JUN 21 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 AM 2 S CHAUNCEY GA WIND DAMAGE
06/21/01 DODGE TREES UPROOTED REPORTED BY
FIRE DEPARTMENT
1150 AM ALAMO GA .75 INCH HAIL
06/21/01 WHEELER REPORTED BY LAW
ENFORCEMENT
1220 PM MT VERNON GA WIND DAMAGE
06/21/01 MONTGOMERY TREES DOWN REPORTED BY
EMERGENCY MANAGER
0130 PM PERRY GA WIND DAMAGE
06/21/01 HOUSTON TREES DOWN. ONE TREE ON A
HOUSE. REPORTED BY LAW
ENFORCEMENT
0200 PM PERRY GA WIND DAMAGE
06/21/01 HOUSTON MULTIPLE TREES DOWN ON
POWER LINES AND HOUSES
REPORTED BY EMERGENCY
MANAGER
0210 PM UNADILLA GA .88 INCH HAIL
06/21/01 DOOLY REPORTED BY PUBLIC
fLocal storm report, Jun 21, 5:30 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY, GA
530 PM EDT THU JUN 21 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 AM 2 S CHAUNCEY GA WIND DAMAGE
06/21/01 DODGE TREES UPROOTED REPORTED BY
FIRE DEPARTMENT
1150 AM ALAMO GA .75 INCH HAIL
06/21/01 WHEELER REPORTED BY LAW
ENFORCEMENT
1220 PM MT VERNON GA WIND DAMAGE
06/21/01 MONTGOMERY TREES DOWN REPORTED BY
EMERGENCY MANAGER
0130 PM PERRY GA WIND DAMAGE
06/21/01 HOUSTON TREES DOWN. ONE TREE ON A
HOUSE. REPORTED BY LAW
ENFORCEMENT
0200 PM PERRY GA WIND DAMAGE
06/21/01 HOUSTON MULTIPLE TREES DOWN ON
POWER LINES AND HOUSES
REPORTED BY EMERGENCY
MANAGER
0210 PM UNADILLA GA .88 INCH HAIL
06/21/01 DOOLY REPORTED BY PUBLIC
0215 PM EAST MACON GA WIND DAMAGE
06/21/01 BIBB TREES DOWN ON HOUSE.
REPORTED BY EMERGENCY
MANAGER
0220 PM GRAY GA WIND DAMAGE
06/21/01 JONES TREES DOWN.
REPORTED BY 911
0230 PM MONTROSE GA .75 INCH HAIL
06/21/01 LAURENS WIND BLEW SKIRTING OUT
FROM UNDER MOBILE HOME
REPORTED BY PUBLIC
0420 PM 5 SW JACKSON GA .75 INCH HAIL
06/21/01 BUTTS & REPORTED BY 911
DHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:17 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 28 min |
| Jun 21, 8:35 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 25 min |
| Jun 21, 8:52 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 23 min |
| Jun 21, 8:53 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 37 min |
| Jun 22, 10:26 AM EDT | Severe Thunderstorm Warning | FFC | Whitfield | 34 min |
| Jun 22, 10:39 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray | 36 min |
| Jun 22, 12:31 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Paulding | 29 min |
| Jun 22, 12:39 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Jackson | 51 min |
| Jun 22, 12:39 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 51 min |
| Jun 22, 1:01 PM EDT | Severe Thunderstorm Warning | FFC | Douglas, Paulding | 44 min |
| Jun 22, 1:24 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 51 min |
| Jun 22, 1:53 PM EDT | Severe Thunderstorm Warning | FFC | Houston | 37 min |
| Jun 22, 2:10 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 35 min |
| Jun 22, 2:38 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Newton | 52 min |
| Jun 22, 2:48 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Jackson | 42 min |
| Jun 22, 3:05 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Oconee | 40 min |
| Jun 22, 3:05 PM EDT | Severe Thunderstorm Warning | FFC | Clarke | 40 min |
| Jun 22, 3:27 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Madison, Oglethorpe | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.